Alert archive / Nevada / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 7, NWS Elko, NV

June 26, 2004Elko County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jun 26, 2004, 5:23 PM PDT for Elko County, Nevada. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2004, 5:23 PM PDT (00:23 UTC)
Expired
Jun 26, 2004, 6:15 PM PDT
In force
52 min
Issued by
NWS Elko, NV
Area
Counties, with a storm outline in the text

County Elko County, NV

The radar

The Elko radar (KLRX), 106 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 0.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2004-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2004-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3844 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WUUS55 KLKN 270023
SVRLKN
NVC007-270115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
523 PM PDT SAT JUN 26 2004

THE NATIONAL WEATHER SERVICE IN ELKO NEVADA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ELKO COUNTY IN NORTHEAST NEVADA
  THIS INCLUDES THE CITIES OF...RYNDON...RUBY VALLEY...LAMOILLE

* UNTIL 615 PM PDT

* AT 520 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF RYNDON...MOVING NORTH AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER RYNDON AT 545 PM PDT

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN 
THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 4101 11594 4070 11547 4074 11514 4114 11536

$$

FEHRN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:00 PM PDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 26, 1:00 PM PDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
100 PM PDT SAT JUN 26 2004

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BRING WARM TEMPERATURES TO
THE GREAT BASIN THROUGH NEXT WEEK. AFTERNOON HEATING COMBINED WITH
MOISTURE ALOFT WILL BRING A SLIGHT RISK FOR AFTERNOON AND EVENING
THUNDERSTORMS THROUGH THE WEEK...MAINLY ACROSS WESTERN AND NORTHERN
NEVADA.
&&

.DISCUSSION...SAT IMAGERY AND LIGHTNING DATA SHOWED THUNDERSTORMS
DEVELOPING OVER SOUTHERN CWA BY 18Z...SIMILAR TO YESTERDAY.
GOES SOUNDING SHOWS 500 J/KG OVER ELKO AT 17Z AND ALSO INDICATES GFS
FIRST GUESS IS TOO DRY. ETA HANDLING CONVECTIVE PARAMETERS
BETTER IN SHORT TERM WITH LI/S OF -1C TO -2C AND CAPES GENERALLY
AROUND 500 J/KG ACROSS ELKO COUNTY...LOWER VALUES TO THE SOUTH AND
WEST.

MODELS IN REASONABLE AGREEMENT OVER OUR REGION...SHOWING NV
BETWEEN EPAC TROF AND RIDGE JUST TO OUR EAST. LITTLE CHANGE IN HEIGHT
FIELDS OVER GREAT BASIN THROUGH MUCH OF THE WEEK. BEST INSTABILITY
SHIFTS NORTHWARD BY TOMORROW WITH PW DECREASING AS DRIER AIR ADVECTS
NORTHWARD. GFS/ETA DECREASE PW ACROSS SOUTHERN ZONES FROM .5
INCHES TODAY TO AROUND .25 INCH BY TOMORROW. TWEAKED POPS AND WX...
WITH SLIGHT CHANCE OF DRY THUNDERSTORMS ACROSS THE SOUTH AS FORECAST
SOUNDINGS STILL SHOW SOME LIMITED INSTABILITY. ALSO NUDGED POPS UP TO
SCATTERED FOR TOMORROW OVER ELKO COUNTY WHERE LI/S RUN FROM -2C TO
-3C WITH CAPES APPROACHING 1000 J/KG. REST OF WEEK...SLIGHT CHANCE OF
PRECIP WILL EXIST ACROSS THE NORTHERN CWA AND ESPECIALLY HUMBOLDT
COUNTY...CLOSER TO UPPER TROF AND SLIGHTLY BETTER MOISTURE.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING THROUGH 9PM THIS
EVENING FOR FIRE WEATHER ZONES 454...455...457.
&&

SAVADEL
Hazardous weather outlook, Jun 26, 6:00 AM PDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
600 AM PDT SAT JUN 26 2004

NVZ030-271300-
HUMBOLDT COUNTY-
600 AM PDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NEVADA

.DAY ONE...TODAY

A SURFACE LOW MOVING ACROSS THE STATE WILL ALLOW ISOLATED SHOWERS AND
THUNDERSTORMS TO DEVELOP THIS AFTERNOON...MAINLY EAST OF THE SANTA
ROSA MOUNTAIN RANGE. IN ADDITION TO GUSTY WINDS...SOME OF THESE
STORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEAK HIGH PRESSURE ALOFT AND LOW PRESSURE AT THE SURFACE WILL
CONTINUE ACROSS HUMBOLDT COUNTY THROUGH MONDAY. AN UPPER LEVEL LOW
MOVING IN FROM THE PACIFIC WILL PROVIDE ENOUGH INSTABILITY TO
PROLONG THE RISK FOR SHOWERS AND THUNDERSTORMS THROUGH TUESDAY.
DRIER CONDITIONS ARE EXPECTED WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ031>034-036-271300-
EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
600 AM PDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEVADA

.DAY ONE...TODAY

.A SURFACE LOW MOVING ACROSS THE STATE WILL ALLOW SCATTERED SHOWERS
AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. IN ADDITION TO GUSTY
WINDS...SOME OF THESE STORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEAK HIGH PRESSURE ALOFT AND LOW PRESSURE AT THE SURFACE WILL
CONTINUE ACROSS NORTHEAST NEVADA THROUGH MONDAY PRODUCING A SMALL
RISK FOR SHOWERS AND THUNDERSTORMS. DRIER CONDITIONS ARE EXPECTED
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ013-035-037-271300-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
WHITE PINE COUNTY-
600 AM PDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEVADA

.DAY ONE...TODAY

.A SURFACE LOW MOVING ACROSS THE STATE WILL ALLOW SCATTERED SHOWERS
AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. GUSTY WINDS WILL BE
COMMON...HOWEVER SOME OF THESE THUNDERSTORMS ARE EXPECTED TO CONTAIN
LITTLE OR NO RAINFALL. A RED FLAG WARNING IS IN EFFECT FOR THIS
AFTERNOON AND EVENING FOR CENTRAL NEVADA. SEE PRODUCT
RNORFWLKN/WWUS85 KLKN FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEAK HIGH PRESSURE ALOFT AND LOW PRESSURE AT THE SURFACE WILL
CONTINUE ACROSS CENTRAL NEVADA THROUGH SUNDAY. ISOLATED SHOWERS AND
THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON. DRIER CONDITIONS ARE
EXPECTED MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

WHITWORTH

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 5:29 PM PDTFlash Flood WarningLKNElko2 hr
Jun 27, 1:39 PM PDTSevere Thunderstorm WarningLKNElko66 min
Jun 27, 2:14 PM PDTSevere Thunderstorm WarningLKNElko, White Pine31 min
Jun 27, 2:23 PM PDTTornado WarningLKNHumboldt22 min
Jun 27, 2:35 PM PDTSevere Thunderstorm WarningLKNEureka55 min
Jun 27, 3:21 PM PDTSevere Thunderstorm WarningLKNElko39 min
Jun 27, 3:57 PM PDTSevere Thunderstorm WarningLKNElko48 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.